Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 70, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 17, 2002, 2:44 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2002, 2:44 PM MDT (20:44 UTC)
- Expired
- Jun 17, 2002, 3:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Mora County, NM, San Miguel County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -423 J/kg
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 172044 SVRABQ NMC033-047-172130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 241 PM MDT MON JUN 17 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN MORA COUNTY IN NORTHEAST NEW MEXICO NORTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 330 PM MDT * AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL SAN MIGUEL COUNTY... ABOUT 17 MILES SOUTHEAST OF WAGON MOUND OR 6 MILES TO THE NORTH OF MAES...MOVING SOUTHEAST AT 10 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3583 10471 3570 10455 3553 10447 3577 10440
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:40 AM MDT, 12 hours 4 minutes earlier.
Area forecast discussion, Jun 17, 2:40 AM MDT, 12 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 AM MDT MON JUN 17 2002 MODELS IN AGREEMENT WITH EXIT TIMING OF THE UPPER RIDGE AND THE NORTHWEST FLOW OVER NE NM. WILL ARRANGE SLIGHT CHANCE OF PRECIP ACCORDINGLY IN THE NE HIGHLANDS AND FAR NE PLAINS. DRYLINE WILL PLAY WITH THE EASTERN BORDER MID WEEK BUT LACK OF DYNAMICS LIMITS ANY CHANCE OF CONVECTION. SO A DRYING TREND IS IN ORDER FOR THE EASTERN PLAINS. THE WEST CONTINUES IN A DRY PATTERN. HIGH PRESSURE STAYS ENTRENCHED OVER THE REGION THROUGH THE END OF THE WEEK. THE MID RANGE MODELS HAVE A HINT OF PRECIP BY THE WEEKEND BUT NOT READY TO JUMP ON THE BAND WAGON YET. WILL HAVE TO WATCH THE PLACEMENT AND TIMING OF THE UPPER HIGH...UPPER LOW IN GULF AND THE SFC BOUNDARY IN THE NEXT FEW MODEL RUNS. EVEN SO THIS WOULD BE AN EASTERN NM SCENARIO.AS ABQ AU 096/064 096/064 093 23000 SAF AA 091/054 092/052 089 23000 TCC BA 094/063 092/062 093 23110 .ABQ...NONE.
In the hours before
Special weather statement, Jun 17, 11:15 AM MDT, 3 hours 29 minutes before
NMZ001>021-026-171945- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1115 AM MDT MON JUN 17 2002 NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM OUTLOOK...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER THE NORTHEASTERN PLAINS AND EAST CENTRAL PLAINS. WEATHER SYNOPSIS...THE UPPER HIGH PRESSURE SYSTEM REMAINS ENTRENCHED OVER SOUTHERN ARIZONA LEADING TO NORTHWESTERLY FLOW ALOFT OVER NORTH EASTERN NEW MEXICO FOR ANOTHER DAY. LOW LEVEL MOISTURE REMAINS ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. IT APPEARS THERE WILL BE ENOUGH HEATING THIS AFTERNOON TO POP A FEW THUNDERSTORMS AND ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE. THE MAIN CONCERN WITH THE STORMS WILL BE LARGE HAIL AND STRONG WINDS. COUNTIES IN EASTERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... UNION... HARDING... QUAY... CURRY... COLFAX... EASTERN SAN MIGUEL... EASTERN MORA... EASTERN GUADALUPE... THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:01 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 44 min |
| Jun 16, 6:18 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 27 min |
| Jun 16, 6:45 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 45 min |
| Jun 16, 6:53 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 52 min |
| Jun 16, 7:31 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 59 min |
| Jun 16, 8:18 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 42 min |
| Jun 16, 8:39 PM MDT | Tornado Warning | ABQ | Curry | 66 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.